Alert archive / Georgia / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Columbia, SC

September 3, 2006Burke County, Georgia

NWS Columbia, SC issued this flash flood warning at Sep 3, 2006, 9:43 PM EDT for Burke County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2006, 9:43 PM EDT (01:43 UTC)
Expired
Sep 4, 2006, 12:45 AM EDT
In force
3 hr
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2035 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2035 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCAE 040146
FFWCAE
GAC033-040445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
943 PM EDT SUN SEP 3 2006

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1245 AM EDT

* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER      
  MAINLY RURAL AREAS OF THE INDICATED COUNTY. SOME STREAMS AFFECTED
  INCLUDE BRIER CREEK...BEAVER DAM CREEK AND ROCKY CREEK. LOCATIONS
  INCLUDE DRONE AND AREAS BETWEEN GEORGIA HIGHWAY 305 AND HIGHWAY 56. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. EVEN MODERN SPORT
UTILITY VEHICLES CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. EVEN MODERN SPORT UTILITY VEHICLES CANNOT BE
SAFELY DRIVEN THROUGH FLOOD WATERS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800 7
7 5, 7 1 9 9.

LAT...LON 3309 8228 3300 8222 3306 8210 3323 8211
      3329 8216 3327 8225 3323 8222

$$

TTH/HC
1 follow-up statement
000 
WGUS72 KCAE 040352
FFSCAE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1150 PM EDT SUN SEP 3 2006

GAC033-040400-
BURKE GA-
1150 PM EDT SUN SEP 3 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BURKE COUNTY...

THE FLASH FLOOD WARNING FOR BURKE COUNTY HAS BEEN CANCELLED.  THE 
HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.  
LOW LYING AREAS AND LOW SPOTS ON ROADWAYS MAY STILL BE AFFECTED BY 
THE EARLIER RAINFALL...BUT ANY LINGERING WATER PROBLEMS SHOULD 
DIMINISH THROUGH 1 AM.

REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9.

LAT...LON 3309 8228 3300 8222 3306 8210 3323 8211
      3329 8216 3327 8225 3323 8222

$$

HC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:40 PM EDT, 8 hours 3 minutes earlier.

Area forecast discussion, Sep 3, 1:40 PM EDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
140 PM EDT SUN SEP 3 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A FEW SHOWERS THIS AFTERNOON...MAINLY IN THE CSRA ALONG WEAK
CONVERGENCE/HIGHER SURFACE THETA-E REGION. EXPECT ISOLATED
SHOWERS/POSSIBLY A THUNDERSTORM EARLY THIS EVENING THEN PARTLY
CLOUDY...MAY SEE MORE STRATUS/FOG TOWARD DAYBREAK WITH LOW LEVELS
REMAINING QUITE MOIST AND DRY AIR ALOFT. SOME DIFFERENCES NOTED IN THE
MODELS THROUGH THE SHORT TERM PERIOD. BOTH MODELS SHOW WEAK
SURFACE TROUGH ACROSS GEORGIA AND THE CAROLINAS NEXT COUPLE OF
DAYS BUT NAM APPEARS TO PUT MORE EMPHASIS ON A WEAK LOW PRESSURE
AREA OFFSHORE...RESULTING IN WEAKER LOW LEVEL MOISTURE ADVECTION
INTO GEORGIA AND THE CAROLINAS NEXT COUPLE OF DAYS THAN GFS. UPPER
LOW DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS...NAM MUCH
SLOWER...AND CUTS SYSTEM OFF IN THE MISSISSIPPI VALLEY...WHILE GFS
MORE PROGRESSIVE...WITH LOW IN THE OHIO VALLEY AND SURFACE COLD
FRONT NEAR THE CAROLINA COAST EARLY WEDNESDAY. NAM HAS MUCH LOWER
QPF AND IS SLOWER WITH DRYING OUT WEDNESDAY. PREFER THE GFS BASED
ON CURRENT TRENDS...MOISTURE IS INCREASING...AND STRONGER LOW OFF
THE COAST EARLY IN THE PERIOD LOOKS SUSPECT BASED ON CURRENT
OBSERVATIONS. SO EXPECT PRECIP WATER TO INCREASE TO AROUND 2.00
INCHES BY TUESDAY. WITH WEAK TO MODERATE INSTABILITY AND LOW
LEVEL CONVERGENCE...EXPECT SCATTERED CONVECTION THROUGH
TUESDAY...POSSIBLY BECOMING MORE WIDESPREAD TUESDAY AFTERNOON AS
UPPER LEVEL TROUGH AMPLIFIES TO THE WEST. PREFER COOLER MAV MOS
MAXIMUM TEMPS DUE TO MOISTURE...OVERNIGHT LOWS...GUIDANCE HAS BEEN
TOO COOL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NEAR CLIMATOLOGY THROUGH THE EXTENDED WITH TEMPS...BASED ON
ENSEMBLE GUIDANCE PRECIPITATION CHANCES LOOKS LOW BY LATE
WEDNESDAY AS MOISTURE SHIFTS TO THE COAST. ALTHOUGH 12Z GFS
SUGGEST PRECIP THU INTO FRI AS SHORT WAVE MOVES OUT OF GULF TOWARD
CAROLINAS...VORT MAX LOOKS SUSPECT. WILL FORECAST A DRY FORECAST
THURSDAY THROUGH WEEKEND.

&&

.AVIATION...
CEILINGS ARE GRADUALLY RISING EARLY THIS AFTERNOON. WILL EXPECT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON
INTO EARLY EVENING. NUMERICAL GUIDANCE INDICATING THE POSSIBLITY OF
LOWERING VSBYS/CIGS LATE TON/EARLY MON MORN.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Sep 3, 4:18 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
418 AM EDT SUN SEP 3 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040818-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
418 AM EDT SUN SEP 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:22 AM EDTDense Fog AdvisoryCAEBurke4 hr

Nearby

Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.